MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER

SUNRISE MEDICAL (US) LLC ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER
Model Number EIZ16
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
The caregiver describes two separate incidents, the first in (b)(6) of 2018 and again in 2019 (date unknown) where the stroller seat was not adequately attached to the base and the seat fell from the stroller base.Upon becoming aware of the recall, the caregiver contacted sunrise medical to notify of these two incidents.No new incident transpired and no serious injuries occurred during either of the two reported incidents.
 
Additional Manufacturer Narrative
Background information: please reference zippie voyage recall (res# (b)(4)) regarding new remediation for this issue.This mdr is being filed due to severity of potential injury and updated risk file for this failure mode.While there is no design, manufacturing, or assembly malfunction, there is a known potential malfunction on the part of the caregiver when not adequately attaching the detachable seat from the early intervention stroller.Full details of the voluntary field safety notice are filed within sunrise medical recall file 2937137-6/28/21-001-c.Father stated that he did not have tether installed.Caregiver stated that he believes that he did not adequately attach the seat to the base and his child fell forward hitting his head and suffered an abrasion but did not seek medical care.He reports that a second incident occurred sometime in 2019 (date unknown) where he believes that the positioning straps interfered with the seat being able to attach to the stroller base.He went on to state that he was calling in at this time due to his awareness of the product recall.No new incidents occurred and no serious injuries resulted.Discussion: based on the caregiver's own description of the incidents, root cause of the reported incidents is most likely due to the caregiver inadequately attaching the detachable stroller seat to the stroller base.This detachable configuration is a user requirement (market requirement).There is no malfunction of the stroller base, but due to the nature of the potential injury for serious injury or death, this issue is being filed although there is no malfunction of the device.The issue may be the result of lack of a failsafe device such as the voyage safety tether kit which will be sent out to all device owners as part of the aforementioned recall.Conclusion: while there is no malfunction of the device leading to the fall, due to the unexpected detachment and lack of a failsafe device, this mdr is being filed.The voyage 2021 recall addresses the remediation of this device.No further investigation will be performed in this case.

Brand Name
ZIPPIE VOYAGE
Common Device Name
EARLY INTERVENTION STROLLER
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer Contact
devin mcelroy
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key12759583
Report Number9616084-2021-00063
Device Sequence Number9212347
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public(01)00016958053647(12)ZV1-011401
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberEIZ16
Device Catalogue NumberEIZ16
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
88257
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight22 KG